Explore articles by subject
Articles related toPublic Health and Primary Care
Diabetes has become a global noninfectious pandemic with rates rapidly rising around the globe. The major drivers of this increase in type 2 diabetes are obesity, an increase in processed foods, and a decrease in physical activity. In the United States, the National Diabetes Prevention Program has proven to be an effective lifestyle intervention to delay or prevent new-onset type 2 diabetes. However, there is limited evidence that such a lifestyle program will work in a South American community. This pilot program aims to determine if a modified version of the Centers for Disease Control and Prevention Diabetes Prevention Program would be feasible in an Ecuadorian population.
A renaissance in the treatment of diabetic kidney disease, hypertension in chronic kidney disease, and beyond
Chronic kidney disease (CKD) affects approximately 15% of the US population and is associated with significant cardiovascular morbidity and mortality. In this article, the authors define CKD staging, review new hypertension and diabetic guidelines for CKD patients, and discuss major trials for new potential therapies in CKD, particularly diabetic kidney disease. They also provide practical guidance for primary care physicians to diagnose CKD and implement these agents early in the disease course to prevent the progression of disease and reduce the morbidity and mortality of this vulnerable population.
While type 1 diabetes, type 2 diabetes, and gestational diabetes are most frequently encountered, there are many other types of diabetes with which healthcare providers are less familiar. These atypical forms of diabetes make up nearly 10% of diabetes cases and can masquerade as type 1 or 2 diabetes mellitus (T1DM or T2DM), and the treatment may not be optimized if the diagnosis is not accurate. This paper will detail the defining characteristics of each atypical form and demonstrate how they can masquerade as T1DM or T2DM.
J Osteopath Med; 106(5): 274-279
A 44-Year-Old Woman With Hematemesis and Cutaneous Hemorrhages as a Result of Superwarfarin Poisoning
J Osteopath Med; 106(5): 280-284
J Osteopath Med; 106(3): 145-151
J Osteopath Med; 106(1): 23-27
J Osteopath Med; 106(1): 16-22
J Osteopath Med; 107(12): 554-556
J Osteopath Med; 107(11): 491-493